Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fatigue & Elevated levels of Liver Enzymes after Atripla
May 5, 2013

I am 31 yr old gay Asian male. I was diagnosed with HIV in 02/14/10 and I didn't start medication till February 2012 because my CD4 count didn't fluctuate (800 for almost a year). However, I decided to start medication as I want to be able to take 1 pill a day rather than multiple pills. I have never missed a dosage since I started taking it. My viral load has been undetectable since April 2012. My liver enzymes results have been fluctuating since August 2012 (Alkaline Phosphatase 291, SGPT 266 & SGOT 156) and I am experiencing fatigue. Also I was experiencing hot sweaty palm during middle of the night in May 2012 after starting Atripla. The doctors couldn't figure out the reason and ran every tests known to them (still remains a mystery as to what caused it, but it is not very frequent these days - like 1-2 nights/month). The liver enzyme level went back to normal in February 2013 but it has slightly gone above normal again in the last blood test on 04/26/13. The doctor thinks it could be because of Atripla. For the last 1 month, I feel fatigue and it has been bothering me in the morning- hard to get out of bed and feel very tired. I have been feeling fatigue since I started taking Atripla - prior to that I didn't have it. I have been thinking if I should switch to a different medication before my liver gets damaged.

Other tests/information: 1.There is a strong thyroid/auto-immune disease history in my family. My thyroid levels have been normal every time but I have mild Alopecia Areata. 2. I have had Hepatitis shots after my diagnosis and the last blood test showed negative result. 3. I have history of cold sores (Herpes simplex) and HPV outbreaks (but nothing since 2012). 4. I was diagnosed with Syphilis and treated with Penicillin during September 2012 - my last doctor thought this as the reason for elevated liver enzymes. I was tested negative for syphillis on 04/26/2013. 5. I don't take any other medications or supplements.

Response from Dr. Holodniy

although Atripla can result in increased liver enzymes, your levels are somewhat higher than what we usually see with this medication. I assume HCV tests were performed to rule out that viral infection. Were any scans of the liver obtained to determine if your liver and gall bladder/biliary tract are normal? The level of fatigue you describe what be an unusual side effect of atripla. If everything else checks out normal, I see no reason not to switch HIV meds and see if this all goes away.



Previous
hiv and pregnancy
Next
HIV cure within months

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement